A YOUNG man died shortly after turning 18 following a drug overdose, an inquest heard.
Cameron Gwyn Rawlins, 18, was found dead at a property on Council Street in Llay on February 12.
Mr Rawlins had taken a fatal amount of methadone which led to methadone poisoning.
Coroner for North Wales East and Central, John Gittins, recorded a conclusion of accidental death at an inquest in Ruthin yesterday.
In a statement his mother Louise Rawlins, of Brymbo, said they had spent a lovely evening together for his 18th birthday just days before he died.
On February 12, he returned to a house on Council Street at 2pm where his father and cousin, David and Shaun Simpson, were.
He went on to tell his cousin he had taken a mixture of methadone, valium and pregablin for nerve issues.
It was the first time his cousin had known of Mr Rawlins taking methadone.
At around 4pm, Mr Rawlins was found setting up a dinner table with his head slumped on the table, as if he was asleep.
Shaun and David Simpson put him to bed. At 11pm Mr Rawlins was found dead in the bedroom.
A post-mortem examination found traces of cocaine and cannabis as well as a lethal level of methadone.
A toxicology report identified 0.48mg of methadone in one litre of blood. A fatal level is said to be about 0.4mg.
Methadone poisoning was given as the cause of death.
Mr Rawlins attended Llay Park Infants and Juniors School and was a “bright and capable” child, the court was told.
He enjoyed playing football and represented his school, as well as turning out for Llay FC.
Mr Rawlins attended Castell Alun High School in Hope for a brief period, before going to Ysgol Bryn Alyn in Gwersyllt.
In 2009, the death of his grandfather hit Mr Rawlins badly and acted as a catalyst for his drug taking.
Mr Rawlins began to open up to the drug and alcohol services in Wrexham in 2013.
He was given mental health medication.
It was heard how weeks before Mr Rawlins’ death he became more confrontational and had suffered some memory loss.
In reaching a conclusion of accidental death, Mr Gittins said it was quite possible Mr Rawlins did not understand the levels of methadone it was possible to take and it was likely his body could not tolerate it.
See full story in the Leader